Medical Specialty >> Pharmacy

Doctors Lounge - Pharmacy Answers

Back to Pharmacy Answers List

If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.

DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.

Date of last update: 9/5/2017.

Forum Name: Pharmacy & Drug Topics

Question: Medication interaction and provigil concerns


 MD - Sun Nov 25, 2007 1:22 pm

My wife is 27 yrs of age and I forget the name of her condition she was diagnosed with about 4 yrs ago. Sorry. She was not able to get blood through her body from the neck down through her arms. She had corrective surgery (modified upper ribs) and was started on methodone for the pain. She remained on methadone for 3yrs along with multiple other medications for nerve repair.
She has now been to several doctors and has just been diagnosed with Firbro Mialgia. My concern is along with that, she is being told she has chronic fatigue sydrom. Her current medication are: CYMBALTA (Oral 60 MG Capsule)
LORAZEPAM (Oral 1 MG Tablet)
LORTAB (Oral 500 MG-10 MG Tablet)
LYRICA (Oral 300 MG Capsule)
PROVIGIL (Oral 200 MG Tablet)
RESTORIL (Oral 22.5 MG Capsule)
TIZANIDINE HCL (Oral 4 MG Tablet)
TOFRANIL-PM (Oral 75 MG Capsule)
CYMBALTA (Oral60 MGCapsule)
ZOVIA (Oral 1/35 6X28)

With all of these, I feel her doctor is crazy for adding Provigil for Chronic fatigue. Most of these pills are designed to put her to sleep at night or cause drowziness. With a diet consisting of mostly caffeine and nicotine, am I wrong? Wouldn't she always feel a lack of energy and motivation?
 Dr. Chan Lowe - Thu Jan 31, 2008 12:35 pm

User avatar Hello MD,

I'm a little confused about your statement at the end regarding the diet of caffeine and nicotine and her being in a constant lack of energy and motivation. It is true that the medications she is taking can cause her to be drowsy. Often, over time these effects will wear off some. The provigil may be to try to overcome these effects so your wife will have more energy.

I would recommend that she continue to follow up with her doctor. I would also recommend addressing your concerns about her medications at the same time.

Best wishes.

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us